J Korean Soc Clin Toxicol.  2015 Dec;13(2):111-116. 10.0000/jksct.2015.13.2.111.

A Patient Presenting with Elevations of Cardiac Enzyme Levels after Veratrum Oxysepalum Ingestion

Affiliations
  • 1Department of Emergency Medical Technology, Daejeon University, Daejeon, Republic of Korea.
  • 2Department of Emergency Medicine, Wonju College of Medicine, Yonsei University, Wonju, Republic of Korea. khyun@yonsei.ac.kr

Abstract

Veratrum patulum has toxicological relevance because of the potential for misidentification of this plant as mountain garlic. Veratrum patulum has an ester-alkaloid that provokes cardiac arrhythmias by excessive vagal stimulation and depression of the sinoatrial and atrioventricular nodes of the heart and hypotension, cardiomegaly. We report on a retrospective case of successful outcome in patients with veratrum patulum poisoning through active treatment from the early phase after ingestion. We report on a case involving a patient who experienced dizziness, dyspnea, hypotension, and elevation of cardiac enzyme, cardiomegaly. These cases were kept under observation and generally recovered with supportive care. We report on cases of veratrum patulum poisoning with review of literature.

Keyword

Alkaloid; Cardiac enzyme; Cardiomegaly; Poisoning; Veratrum
Full Text Links
  • JKSCT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr